Volume 109, Number 4, February 2015
|Number of page(s)||5|
|Published online||05 March 2015|
From Markovian to non-Markovian persistence exponents
SAMM (EA 4543), Université Paris-1 Panthéon-Sorbonne, Centre Pierre Mendès-France - 90 rue de Tolbiac, 75013 Paris, France
Received: 30 December 2014
Accepted: 11 February 2015
We establish an exact formula relating the survival probability for certain Lévy flights (viz. asymmetric α-stable processes where ) with the survival probability for the order statistics of the running maxima of two independent Brownian particles. This formula allows us to show that the persistence exponent δ in the latter non-Markovian case is simply related to the persistence exponent θ in the former Markovian case via: . Thus, our formula reveals a link between two recently explored families of anomalous exponents: one exhibiting continuous deviations from Sparre-Andersen universality in a Markovian context, and one describing the slow kinetics of the non-Markovian process corresponding to the difference between two independent Brownian maxima.
PACS: 05.40.Fb – Random walks and Levy flights / 05.40.Jc – Brownian motion / 02.50.Ey – Stochastic processes
© EPLA, 2015
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.